Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Oct 19, 2016, 11:06 AM CDT for Osage County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2016, 11:06 AM CDT (16:06 UTC)
- Expired
- Oct 19, 2016, 11:45 AM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
County Osage County, MO
The radar
The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.1 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1287 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted.
075
WWUS83 KLSX 191606
SPSLSX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1106 AM CDT WED OCT 19 2016
MOZ048-049-059-191645-
OSAGE MO-GASCONADE MO-COLE MO-
1106 AM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLE...NORTHERN
GASCONADE AND EASTERN OSAGE COUNTIES UNTIL 1145 AM CDT...
AT 1105 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WESTPHALIA...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LINN...TAOS...CHAMOIS...WESTPHALIA...RICH FOUNTAIN...SWISS...
GASCONADE...MORRISON...FRANKENSTEIN...OSAGE CITY...LOOSE CREEK...
BAY...BONNOTS MILL AND SCHUBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3853 9208 3868 9177 3869 9176 3871 9172
3870 9168 3870 9163 3868 9156 3869 9151
3871 9149 3855 9139 3836 9197
TIME...MOT...LOC 1605Z 243DEG 25KT 3849 9194
$$
CARNEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Oct 19, 6:51 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Oct 19, 6:51 AM CDT, 4 hours 15 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 651 AM CDT WED OCT 19 2016 .SHORT TERM... (Through Late Tonight) Issued at 406 AM CDT Wed Oct 19 2016 The surface cold front that moved thru our region yesterday has pushed south of FAM and is near MDH, which means in our CWA, it is over the far southern portions of it in Reynolds, Iron, and Madison counties in MO. Already overrunning moisture is surging northward towards central MO and never really left for STL metro and areas to the southeast. This is also translating into cloudy skies returning towards the I-70 corridor early this morning with clear skies to the north. Consequently, temps have dropped into the 50s in areas with clear skies, while readings are lingering in the 60s further to the south. Rain is pretty spotty at the moment with isolated showers near and north of the cold front to as far north as the I-44 and I- 64 corridors. Rich moisture thru the column is expected to continue to push north this morning and settle into much of central MO and the rest of the I-70 corridor by noon, where PWATs of 1.5" or more are anticipated, which is over 2 standard deviations above the mean for this time of year. At the same time, a strong shortwave disturbance over CO will approach from the west, inducing increasing broadscale lift to go along with the moisture transport and WAA already going on. The surface cold front will also play a role, sliding back to the north later this morning as a wave develops along it. This is expected to result in a gradual increase and shifting north of showers this morning, with a more substantial increase of coverage this afternoon for STL metro and areas to the southeast--peaking during the evening hours--and a slow retreat to the east overnight as the broadscale lift, and the surface front, pull away. The surface frontal boundary shifting northward a bit today will return the threat for surface-based storms mainly this afternoon into a larger portion of southeast MO and far southern IL and will justify a risk for severe storms in these areas when the strong shear thru the column is also considered. In addition, the storms that do form in this zone should be able to take advantage of the rich moisture in place and could drop some locally heavy rainfall amounts for areas southeast of STL metro. Have added this wording to the forecast to account. Not concerned with the need for a FFA at this time, though, with rather high FFG values (1hr of 2.3 to 2.6" for instance) and day shift can re- evaluate this need based on realized radar trends. Otherwise, prefered MET MOS values on temps, which are still above average, with values in the upper 60s and lower 70s for most locations, save in the far southern CWA where 80s is expected. TES .LONG TERM... (Thursday through Tuesday) Issued at 406 AM CDT Wed Oct 19 2016 Showers will likely continue Thursday morning across southeast MO and southwest IL behind the surface low and trailing cold front and ahead of the deepening upper level trough moving eastward into the central US. Models are depicting upper level divergence over this area ahead of the upper level trough axis and in the right entrance region of an upper level jet streak moving through the Great Lakes ahead of the trough. The GFS model appears a little too quick moving the precipitation out of our forecast area and prefer the ECMWF model solution which does not shift the showers out of our area until afternoon. Little diurnal temperature variation is expected on Thursday due to low level cold air advection along with cloud cover and morning precipitation. Much colder temperatures are expected Thursday night as a strong surface builds southeastward into the area behind the cold front and the sky clears out, the northwest wind weakens and the surface dew points drop into the 30s. Patchy light frost is possible late Thursday night/early Friday morning in northeast MO. The 850 mb temperature will drop to around 2-3 degrees C in STL by 12Z Friday. Lows Thursday night will only be about 5 degrees below normal, but will feel colder after the current stretch of unseasonably warm weather. Dry and relatively cool conditions can be expected for the end of the work week due to northwest upper level flow behind the upper level trough, and as the surface ridge moves through the area. A gradual warming trend can be expected for the weekend as an upper level ridge moves eastward into the region, and the surface wind becomes southerly as the surface ridge shifts east of the area. A weak front will sag southward through our area Sunday night and Monday but precipitation is not expected with this front, and most of the cold air behind the front will remain northeast of our forecast area. GKS && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 651 AM CDT Wed Oct 19 2016 VFR ceilings are expected at the TAF sites for much of the valid period. A brief period of MVFR CIGs will be possible during the midday and afternoon hours at COU and the STL metro sites but it looks like more likely for MVFR CIGs to occur at the STL metro sites for late this evening and overnight. Showers should initially be scattered for COU and STL metro sites but is expected to congeal enough for prevailing at STL metro sites later today and into this evening along with some thunder in vicinity. Otherwise, easterly winds to back northerly tonight with some higher gusts to 18-20kts expected late tonight. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 19, 4:41 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 441 AM CDT WED OCT 19 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-200945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 441 AM CDT WED OCT 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER THREATS ARE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. GKS
In the hours before
Special weather statement, Oct 19, 11:06 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1106 AM CDT WED OCT 19 2016
MOZ048-049-059-191645-
OSAGE MO-GASCONADE MO-COLE MO-
1106 AM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLE...NORTHERN
GASCONADE AND EASTERN OSAGE COUNTIES UNTIL 1145 AM CDT...
AT 1105 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WESTPHALIA...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LINN...TAOS...CHAMOIS...WESTPHALIA...RICH FOUNTAIN...SWISS...
GASCONADE...MORRISON...FRANKENSTEIN...OSAGE CITY...LOOSE CREEK...
BAY...BONNOTS MILL AND SCHUBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3853 9208 3868 9177 3869 9176 3871 9172
3870 9168 3870 9163 3868 9156 3869 9151
3871 9149 3855 9139 3836 9197
TIME...MOT...LOC 1605Z 243DEG 25KT 3849 9194
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 11:10 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 19 min |
| Oct 19, 11:41 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Osage | 49 min |
| Oct 19, 12:30 PM CDT | Special Weather Statement | LSX | Saint Charles | 45 min |
| Oct 19, 4:32 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Sainte Genevieve, Saint Francois | 43 min |
| Oct 19, 4:40 PM CDT | Special Weather Statement | LSX | Washington | 35 min |
| Oct 19, 5:02 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 33 min |
| Oct 19, 5:49 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Sainte Genevieve, Saint Francois | 41 min |
| Oct 19, 6:30 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Francois | 17 min |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.